Cases reported "Paronychia"

Filter by keywords:



Retrieving documents. Please wait...

1/52. Severe paronychia due to zidovudine-induced neutropenia in a neonate.

    We describe the case of an HIV-perinatally exposed child who was treated with zidovudine prophylaxis for reduction of perinatal transmission. At 4 weeks of age, he developed severe paronychia of the great toes as a result of candida albicans and escherichia coli. At that time, laboratory tests showed anemia and neutropenia. zidovudine-related hematologic toxicity resolved after completion of the prophylactic regimen and the infant became HIV-antibody negative (seroreverter) at 8 months of age. paronychia resolved after treatment with oral fluconazole and topical antiseptics but the soft tissue of the nailfold was penetrated by the edge of the nail plate, resulting in the formation of a cutaneous bridge over the nail that resolved by spontaneous necrosis. To our knowledge, this rare complication has not previously been described in an HIV-perinatally exposed child treated with zidovudine. ( info)

2/52. Bazex syndrome mimicking a primary autoimmune bullous disorder.

    Bazex syndrome is a paraneoplastic condition that is most frequently associated with squamous cell carcinoma of the upper aerodigestive tract. The lesions affect acral areas of the skin, including hands, feet, ears, nose, and, to a lesser extent, elbows and knees. Lesions mimic psoriasis and dermatitis. paronychia and nail dystrophy are frequent. Bullous lesions have been reported only rarely. We report a patient with Bazex syndrome with predominantly bullous lesions that mimicked a primary autoimmune bullous disorder. ( info)

3/52. onychomycosis caused by Blastoschizomyces capitatus.

    Blastoschizomyces capitatus was cultured from the nail of a healthy patient with onychomycosis. The identity of the isolate was initially established by standard methods and ultrastructural analysis and was verified by molecular probing. Strains ATCC 200929, ATCC 62963, and ATCC 62964 served as reference strains for these analyses. To our knowledge, this is the first case of nail infection secondary to paronychia caused by this organism reported in the English literature. ( info)

4/52. Perionychial infections associated with sculptured nails.

    Two cases of perionychial infections associated with the use of sculptured fingernails are presented. Both patients developed paroncyhia necessitating incision and drainage. One patient, a diabetic, had a concomitant subungual abscess and felon which required repeat drainage and debridement as well as intravenous antibiotics over an extended period for complete resolution. Sculptured fingernails may be risk factors for the development of digit infections through various mechanisms, and users of these cosmetic devices, especially diabetics and immunocompromised people, should be made aware of their potential for infectious complications. ( info)

5/52. indinavir-related recurrent paronychia and ingrown toenails.

    lamivudine and indinavir are two medications used to treat human immunodeficiency virus (HIV) that have recently been reported to cause paronychia. The nails of the great toes are commonly affected. This is the second report of paronychia and ingrown toenails due to indinavir and the first report of recurrent paronychia and ingrown toenails associated with this drug. ( info)

6/52. Infections of the hand.

    In this paper the importance is stressed of the dangers associated with neglecting hand infections in Paua new guinea, where, for understandable reasons, there is a tendency for people to be slow in seeking treatment. The prevention of hand infections is emphasised, and the principles in regard to rest, antibiotic therapy, and surgical decompression are discussed. The more common types of hand infection are described, with particular reference to surgical anatomy and surgical drainage. Some of the more complicated infections such as middle palmar and thenar space infections, suppurative tenosynovitis, osteomyelitis and septic arthritis are of sufficient importance to warrant the attentions of the specialist surgeon when this is possible. ( info)

7/52. Myeloma-associated systemic amyloidosis presenting as chronic paronychia and palmodigital erythematous swelling and induration of the hands.

    Mucocutaneous involvement occurs predominantly in primary systemic amyloidosis as well as in myeloma-associated systemic amyloidosis. It is rarely observed in other types of amyloidoses. Signs of such involvement may aid in the early diagnosis of the disease process. Herein, we describe a 64-year-old white male patient with myeloma-associated systemic amyloidosis in whom the disease presented with unique cutaneous lesions consisting of chronic paronychia and palmodigital erythematous swelling and induration of the hands. Following weekly regimens with prednisone (20 mg/day) and melphalan (2 mg/day) administered every 16 weeks, almost complete resolution of the cutaneous lesions was observed after 1 year of therapy. Also, in response to chemotherapy, modest regression of the myelomatous bone lesions and complete resolution of the underlying gammopathy occurred. ( info)

8/52. paronychia with pyogenic granuloma in a child treated with indinavir: the retinoid-mediated side effect theory revisited.

    BACKGROUND: The introduction of hiv-1 protease inhibitors into the treatment of patients infected with hiv-1 has had a major influence on clinical practice. However, the use of protease inhibitors is frequently associated with the development of resistance and several side effects and interactions with other drugs have been reported. OBSERVATIONS: We present the first pediatric patient with paronychia with pyogenic granuloma associated with the administration of the protease inhibitor indinavir. Clinical findings are discussed in view of a possible interference of indinavir with endogenous retinoid metabolism. CONCLUSION: Considerable evidence advocates the mediation of indinavir side effects by impaired oxidative metabolism of retinoic acid through the inhibition of cytochromes P450 3A by indinavir rather than by impaired formation of 9-cis-retinoic acid. copyright (R) 2000 S. Karger AG, Basel ( info)

9/52. Allergic onycholysis and paronychia caused by cyanoacrylate nail glue, but not by photobonded methacrylate nails.

    Artificial acrylic nails may induce side effects such as fingertip dermatitis, periungual dermatitis, onycholysis, paresthesiae, Raynaud's phenomenon, ectopic facial involvement, and allergic contact dermatitis. We present a patient who developed allergic onycholysis from a cyanoacrylate used in a nail adhesive. She was able to use photobonded sculptured nails because they contain methacrylates that do not cross-react with cyanoacrylates. ( info)

10/52. lipodystrophy associated with protease inhibitors.

    Lipodystrophies, characterized by reduction of subcutaneous fat over part or all of the body surface, are uncommon. Their causes are unknown. Recently, lipodystrophy has been reported in human immunodeficiency virus (HIV)-infected patients taking protease inhibitors, which have been recommended since 1996 as standard therapy for HIV disease in combination with nucleoside analogues. In these cases, lipodystrophy consists of an association of peripheral lipoatrophy with central adiposity. We report four HIV-infected men on protease inhibitors who developed a disfiguring lipodystrophy. In three of them, the protease inhibitor was administered for a mean duration of 21.5 months (range 19-23) with good immunological and virological responses. Patient 4 had been treated for 2 years with successive combinations of protease inhibitors with nucleoside analogues without success. The four patients progressively developed an increase in abdominal girth associated with fat wasting of the face and legs. Two of them had recurrent paronychia of the great toes. Triglyceride levels were moderately increased in all patients, and one had a slightly increased cholesterol level. One patient had elevated glucose and insulin plasma levels during a glucose tolerance test. In two patients, a deep biopsy taken from the thigh showed thinning of the subcutaneous fat without other morphological changes. Computed tomographic scans of the face and abdomen confirmed the loss of almost all subcutaneous fat of the cheek and temporal regions, and abdominal perivisceral fat accumulation. For patients 1-3, the protease inhibitor was replaced by a non-nucleoside reverse transcriptase inhibitor. Nine months later, dysmorphic changes had not regressed, but lipid abnormalities had returned to normal and the paronychia had disappeared. ( info)
| Next ->


Leave a message about 'Paronychia'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.